1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Hi I have been put on to Dapagliflozin from Gliclizide does anyone have weight loss experience?

Discussion in 'Type 2 Diabetes' started by Alist, Mar 19, 2021.

  1. Alist

    Alist · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    3
    Just wondering what to expect on this medication
     
  2. 1970clea

    1970clea Type 2 · Well-Known Member

    Messages:
    330
    Likes Received:
    1,067
    Trophy Points:
    178
    I have lost 5lb over 4 months - but I have also reined in my attitude so I am eating less - hasn't been a wonder drug for that at all for me. Do make sure you drink a lot though, otherwise the side effects can be quite bothersome. I was fine until going back in to work in school meant all day in a face mask - I have noticed the difference :'(
     
    • Like Like x 1
  3. 1970clea

    1970clea Type 2 · Well-Known Member

    Messages:
    330
    Likes Received:
    1,067
    Trophy Points:
    178
    However on the plus side my bgs are now firmly back where they should be :D
     
  4. Daibell

    Daibell LADA · Master

    Messages:
    12,128
    Likes Received:
    7,222
    Trophy Points:
    298
    Hi. The Dapagliflozin helps remove some glucose from the body. Gliclazide stimulates the pancreas to produce more insulin. If you are T2 with excess weight the latter tablet may not help that much as T2s typically already have too much insulin they can't use. You need to keep all the carbs in your diet down.
     
    • Like Like x 1
  5. Bariyo

    Bariyo Type 2 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi, I have lost 3lb since December. I wasn’t strictly watching what I was eating at all. I suppose if I had, I could have had significant weight loss.
     
  6. Roggg

    Roggg Type 2 · Well-Known Member

    Messages:
    265
    Likes Received:
    150
    Trophy Points:
    103
    I assume it's an sglt2 drug like empagliflozin. I lost weight when I went on jardience, but to be fair, I was taking other steps, such as low-carb eating at the time. So it's impossible to day it definitely lead to weight loss, but I feel pretty strongly that it helped.

    If you are going from gliclazide to this, it should make a noticable difference, as gliclazide promotes weight gain, and SGLT2 inhibitors promote weight loss, so the swing from one end to the other should help.
     
  7. luceeloo

    luceeloo Type 2 · Well-Known Member

    Messages:
    677
    Likes Received:
    790
    Trophy Points:
    133
    Dapagliflozin was my favourite diabetic drug. I was taken off it because there was a potential that I could get pregnant at the time, so it couldn't be risked. However, I lost weight, my bg's were the most stable that they had ever been. The only side effect that I noticed was thirst. Be prepared to have a bottle of water by your side constantly (and also, peeing all the time!).
     
  8. Andydragon

    Andydragon Type 2 (in remission!) · Moderator
    Staff Member

    Messages:
    2,413
    Likes Received:
    3,222
    Trophy Points:
    198
    you need to be aware of the side effects as with every drug. Thrush is very common on these types of drugs so be wary but hopefully keeping up your fluid intake will help mitigate the risks there. To be fair the thrush issue was told to me by the doctor

    I also got a warning from the NHS for it about DKA so hopefully rare but worth keeping an eye on yourself

    I don’t want to put you off, apart from one case of thrush and a painful back I was okay with it. I only stopped cause I took on low carb and managed to drop all my drugs

    If you are looking to lose weight, maybe there are other options too. If you need any support or questions feel free to ask on the forums :)
     
    #8 Andydragon, Apr 7, 2021 at 10:59 PM
    Last edited: Apr 7, 2021
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook